The Dangers of Snorting Valium

snorting valium

If you’re considering snorting Valium (diazepam), keep in mind that there are multiple reasons why you should not. There are many possible adverse complications that you may incur to your brain and body. Also, snorting Valium increases the risk of overdose and encountering severe side effects because of the amount of Valium entering the central nervous system (CNS) all at once.

What Happens When You Snort Valium?

Valium is a popular benzodiazepine (benzo) primarily used to treat anxiety and panic disorders. Because Valium inhibits activity in the CNS, it may be used to help with the treatment of seizures and alcohol withdrawal. When abused, some people do so without a prescription or for its euphoric effects.

Snorting Valium results in a faster and more intense onset of effects, which is why it has become an increasingly prevalent form of abuse. But what happens when you snort Valium, exactly? When you change the route by which Valium is meant to be administered, you also alter the concentration and intensity of the effects of the medication.

Snorting Valium takes a shorter time to act on the CNS. Instead of the drug going through the digestive tract to be broken down, it instead travels through the nasal passages and crosses the blood-brain barrier soon after it’s been snorted. It may only take a few minutes to experience the effects of the Valium, and because of its higher concentration in the brain, snorting Valium also increases the likelihood of adverse side effects.

Is Snorting Valium More Effective?

Snorting Valium may still be effective in terms of therapeutic and euphoric effects, but this is not, by any means, the recommended method of administration. Simply put, the risk of side effects, addiction, and overdose is too high. For example, when you snort Valium regularly, the dosage can become toxic, and can result in the following:

  • Permanent nasal damage
  • Liver damage
  • Heart damage
  • Lung problems

The severity of these conditions will be affected by your level of abuse.

Side Effects of Snorting Valium

When you snort Valium, you increase your risk for adverse side effects to occur. Side effects from snorting Valium may include the following:

  • Fatigue
  • Breathing difficulties
  • Irregular heartbeat
  • Impaired concentration
  • Nausea and diarrhea
  • Overdose
  • Nasal ulceration
  • Seizures
  • Tremors

Snorting Valium is not worth the chance of experiencing side effects you are not meant to encounter. If you want to decrease your risk of these effects, then DO NOT snort Valium.

Overdose

The primary reason why snorting Valium is so dangerous is that you can experience an overdose. A Valium overdose can be a medical emergency, and it can come on suddenly and without warning. If there is no one around to help you, you might not wake up. This tragedy is especially likely if you snort Valium while using other CNS depressants, such as opioids, alcohol, or other benzos.

Valium overdose symptoms include the following:

  • Confusion and dizziness
  • Impaired cognitive function
  • Impaired motor control
  • Profoundly depressed breathing
  • Perilously slow pulse
  • Coma
Takeaways About Snorting Valium
While you may snort Valium and experience the effects of the drug more rapidly and with greater intensity, in the end, it’s not worth the risks you face. As with other benzos, unpredictable side effects can occur when misused. If you feel you require a stronger dose to treat your symptoms, you should talk to your healthcare provider.

Do You Need Treatment?

If you have been snorting Valium or are actively considering doing so, you may want to seek professional treatment for substance abuse. Snorting this drug is considered abuse, and it can result in overdose and increase the likelihood of tolerance and dependence.

Tolerance is characterized by the need to ingest increasing amounts of a substance to achieve the same results. Dependence occurs when the brain adapts to the presence of a substance and is unable to function correctly without it. This state results in the onset of unpleasant withdrawal symptoms when a person attempts to quit using the drug.

These conditions will dramatically increase the likelihood of developing an addiction. Addiction is also hallmarked by compulsive drug-seeking behavior despite suffering adverse consequences as a result.

If you are experiencing any of the above, there is a good chance you would benefit from comprehensive, long-term treatment for drug abuse or addiction. But you are not alone in this—recent studies have revealed that the abuse of benzos has been increasing. For this reason, admission to treatment centers related to the misuse of these drugs has been rising, as well.

We Can Help

Recovery in Tune offers evidence-based programs and services in intensive outpatient and regular outpatient formats. Our programs feature essential therapeutic modalities, such as psychotherapy, counseling, and group support.

If you or someone you love is struggling to stop abusing Valium or other substances, contact us today! We are dedicated to helping those who need it most break free from addiction and foster the fulfilling lives they deserve!

⟹ READ THIS NEXT: Snorting Percocet

Contact us for help today

Ready to start? We’re here for you.

1 (844) 7-IN-TUNE

Send us a message